MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis/Thrombus (4440)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id: (b)(6).
 
Event or Problem Description
(b)(6) study.It was reported that a cerebral vascular accident (cva) and thrombosis occurred.The patient was on aspirin prior to the index procedure.On (b)(6) 2020, a left atrial appendage (laa) closure procedure was performed and a 24mm watchman laa closure device was implanted with a complete laa seal and deployed device diameter of 21mm.After the implant, the patient was started on clopidogrel.The post implant transesophageal echocardiogram (tee) revealed a complete laa seal.The patient was discharged on (b)(6) 2020.On (b)(6) 2021, 319 days post index procedure, the patient was diagnosed with a stroke.The patient was on aspirin and clopidogrel at the time of the event.The duration of focal or global neurological deficit was greater than 24 hours in the of imaging-documented new hemorrhage or infarct.On (b)(6) 2021, the national institutes of health (nih) stroke scale was 1.The baseline nih stroke scale that was performed on (b)(6) 2020 was 0.On (b)(6) 2021, 321 days post index procedure, the patient presented to the enrolling site for a 12 month follow up, which revealed thrombus on the device and worsened leak of 4mm around the watchman device.
 
Event or Problem Description
Asap too study.It was reported that a cerebral vascular accident (cva) and thrombosis occurred.The patient was on aspirin prior to the index procedure.On (b)(6) 2020, a left atrial appendage (laa) closure procedure was performed and a 24mm watchman laa closure device was implanted with a complete laa seal and deployed device diameter of 21mm.After the implant, the patient was started on clopidogrel.The post implant transesophageal echocardiogram (tee) revealed a complete laa seal.The patient was discharged on (b)(6) 2020.On (b)(6) 2021, 319 days post index procedure, the patient was diagnosed with a stroke.The patient was on aspirin and clopidogrel at the time of the event.The duration of focal or global neurological deficit was greater than 24 hours in the of imaging-documented new hemorrhage or infarct.On (b)(6) 2021, the national institutes of health (nih) stroke scale was 1.The baseline nih stroke scale that was performed on (b)(6) 2020 was 0.On (b)(6) 2021, 321 days post index procedure, the patient presented to the enrolling site for a 12 month follow up, which revealed thrombus on the device and worsened leak of 4mm around the watchman device.It was further reported that the patient presented to the emergency department on (b)(6) 2021 with aphasia suspicious to stroke and the patient was thus admitted by neurology.On the same day, magnetic resonance imaging (mri) revealed patchy foci of diffusion restriction and corresponding t2 flair hyperintensity seen in the left frontal temporal parenchyma with additional tiny recent infarcts in the right frontal lobe and right cerebellum in addition to small vessel disease, old infarcts, and volume loss.The thrombus was on the atrial facing surface of the closure device and was 10 x 6mm in size.The thrombus was identified via tee.The patient was started on plavix and eliquis.The patient was stable and discharged home on (b)(6) 2021.
 
Additional Manufacturer Narrative
A1: patient id - (b)(6).
 
Additional Manufacturer Narrative
A1: patient id: (b)(6).
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
B6: relevant tests/laboratory data- updated.B7: other relevant history - updated.
 
Event or Problem Description
Asap too study.It was reported that a cerebral vascular accident (cva) and thrombosis occurred.The patient was on aspirin prior to the index procedure.On (b)(6) 2020, a left atrial appendage (laa) closure procedure was performed and a 24mm watchman laa closure device was implanted with a complete laa seal and deployed device diameter of 21mm.After the implant, the patient was started on clopidogrel.The post implant transesophageal echocardiogram (tee) revealed a complete laa seal.The patient was discharged on (b)(6) 2020.On (b)(6) 2021, 319 days post index procedure, the patient was diagnosed with a stroke.The patient was on aspirin and clopidogrel at the time of the event.The duration of focal or global neurological deficit was greater than 24 hours in the of imaging-documented new hemorrhage or infarct.On (b)(6) 2021, the national institutes of health (nih) stroke scale was 1.The baseline nih stroke scale that was performed on (b)(6) 2020 was 0.On (b)(6) 2021, 321 days post index procedure, the patient presented to the enrolling site for a 12 month follow up, which revealed thrombus on the device and worsened leak of 4mm around the watchman device.It was further reported that the patient presented to the emergency department on (b)(6) 2021 with aphasia suspicious to stroke and the patient was thus admitted by neurology.On the same day, magnetic resonance imaging (mri) revealed patchy foci of diffusion restriction and corresponding t2 flair hyperintensity seen in the left frontal temporal parenchyma with additional tiny recent infarcts in the right frontal lobe and right cerebellum in addition to small vessel disease, old infarcts, and volume loss.The thrombus was on the atrial facing surface of the closure device and was 10 x 6mm in size.The thrombus was identified via tee.The patient was started on plavix and eliquis.The patient was stable and discharged home on (b)(6) 2021.It was further reported that computed tomography (ct) of the head was performed which revealed findings of chronic small vessel ischemic changes and no acute intracranial abnormality.On the same day, ct of the head and neck was also performed which revealed no evidence of carotid stenosis, both vertebral arteries are widely patent to the level of basilar, no evidence of focal filing defect or abrupt cut off to suggest acute central circle of willis large vessel occlusion and 7 mm indeterminate nodule left apex incidentally noted.A 7 mm indeterminate nodule left lung apex was also noted.
 
Event or Problem Description
Asap too study.It was reported that a cerebral vascular accident (cva) and thrombosis occurred.The patient was on aspirin prior to the index procedure.On (b)(6) 2020, a left atrial appendage (laa) closure procedure was performed and a 24mm watchman laa closure device was implanted with a complete laa seal and deployed device diameter of 21mm.After the implant, the patient was started on clopidogrel.The post implant transesophageal echocardiogram (tee) revealed a complete laa seal.The patient was discharged on (b)(6) 2020.On (b)(6) 2021, 319 days post index procedure, the patient was diagnosed with a stroke.The patient was on aspirin and clopidogrel at the time of the event.The duration of focal or global neurological deficit was greater than 24 hours in the of imaging-documented new hemorrhage or infarct.On (b)(6) 2021, the national institutes of health (nih) stroke scale was 1.The baseline nih stroke scale that was performed on (b)(6) 2020 was 0.On (b)(6) 2021, 321 days post index procedure, the patient presented to the enrolling site for a 12 month follow up, which revealed thrombus on the device and worsened leak of 4mm around the watchman device.It was further reported that the patient presented to the emergency department on (b)(6) 2021 with aphasia suspicious to stroke and the patient was thus admitted by neurology.On the same day, magnetic resonance imaging (mri) revealed patchy foci of diffusion restriction and corresponding t2 flair hyperintensity seen in the left frontal temporal parenchyma with additional tiny recent infarcts in the right frontal lobe and right cerebellum in addition to small vessel disease, old infarcts, and volume loss.The thrombus was on the atrial facing surface of the closure device and was 10 x 6mm in size.The thrombus was identified via tee.The patient was started on plavix and eliquis.The patient was stable and discharged home on (b)(6) 2021.It was further reported that computed tomography (ct) of the head was performed which revealed findings of chronic small vessel ischemic changes and no acute intracranial abnormality.On the same day, ct of the head and neck was also performed which revealed no evidence of carotid stenosis, both vertebral arteries are widely patent to the level of basilar, no evidence of focal filing defect or abrupt cut off to suggest acute central circle of willis large vessel occlusion and 7 mm indeterminate nodule left apex incidentally noted.A 7 mm indeterminate nodule left lung apex was also noted.It was further reported that though the site did not downgrade the causality of the thrombus, the thrombus was confirmed via imaging to not be on the atrial facing side of the closure device.Thus, the closure device was performing as intended.
 
Additional Manufacturer Narrative
A1: patient id - (b)(6).B5: describe event or problem - updated.H6: patient codes- updated.H6: impact codes- updated.
 
Additional Manufacturer Narrative
A1: patient id - (b)(6).
 
Event or Problem Description
Asap too study.It was reported that a cerebral vascular accident (cva) and thrombosis occurred.The patient was on aspirin prior to the index procedure.On (b)(6) 2020, a left atrial appendage (laa) closure procedure was performed and a 24mm watchman laa closure device was implanted with a complete laa seal and deployed device diameter of 21mm.After the implant, the patient was started on clopidogrel.The post implant transesophageal echocardiogram (tee) revealed a complete laa seal.The patient was discharged on (b)(6) 2020.On (b)(6) 2021, 319 days post index procedure, the patient was diagnosed with a stroke.The patient was on aspirin and clopidogrel at the time of the event.The duration of focal or global neurological deficit was greater than 24 hours in the of imaging-documented new hemorrhage or infarct.On (b)(6) 2021, the national institutes of health (nih) stroke scale was 1.The baseline nih stroke scale that was performed on (b)(6) 2020 was 0.On (b)(6) 2021, 321 days post index procedure, the patient presented to the enrolling site for a 12 month follow up, which revealed thrombus on the device and worsened leak of 4mm around the watchman device.It was further reported that the patient presented to the emergency department on (b)(6) 2021 with aphasia suspicious to stroke and the patient was thus admitted by neurology.On the same day, magnetic resonance imaging (mri) revealed patchy foci of diffusion restriction and corresponding t2 flair hyperintensity seen in the left frontal temporal parenchyma with additional tiny recent infarcts in the right frontal lobe and right cerebellum in addition to small vessel disease, old infarcts, and volume loss.The thrombus was on the atrial facing surface of the closure device and was 10 x 6mm in size.The thrombus was identified via tee.The patient was started on plavix and eliquis.The patient was stable and discharged home on (b)(6) 2021.It was further reported that computed tomography (ct) of the head was performed which revealed findings of chronic small vessel ischemic changes and no acute intracranial abnormality.On the same day, ct of the head and neck was also performed which revealed no evidence of carotid stenosis, both vertebral arteries are widely patent to the level of basilar, no evidence of focal filing defect or abrupt cut off to suggest acute central circle of willis large vessel occlusion and 7 mm indeterminate nodule left apex incidentally noted.A 7 mm indeterminate nodule left lung apex was also noted.It was further reported that though the site did not downgrade the causality of the thrombus, the thrombus was confirmed via imaging to not be on the atrial facing side of the closure device.Thus, the closure device was performing as intended.It was further reported that the causality of the thrombus was now downgraded by the site as the thrombus was confirmed via imaging to not be on the atrial facing side of the closure device and the closure device was performing as intended.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key11922782
Report Number2134265-2021-06755
Device Sequence Number16355699
Product Code NGV
UDI-Device Identifier08714729838234
UDI-Public08714729838234
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0024778517
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/03/2021
08/10/2021
07/07/2022
11/30/2022
01/04/2023
01/05/2023
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/21/2021
08/20/2021
07/13/2022
12/13/2022
01/05/2023
01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age81 YR
Patient SexFemale
Patient RaceWhite